Wyoming, 2015High Wind in Wyoming, January 15 to 16, 2015
January 15 to 16, 2015 · NWS CYS · 21 events in 7 counties and zones
A large pressure gradient combined with very strong winds aloft produced high winds through the wind corridors of southeast Wyoming. Frequent gusts of 60 to 70 mph were observed.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large pressure gradient combined with very strong winds aloft produced high winds through the wind corridors of southeast Wyoming. Frequent gusts of 60 to 70 mph were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jan 15, 10:50 PM MST, 25 minutes earlier.
Area forecast discussion, Jan 15, 10:50 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 PM MST THU JAN 15 2015
.UPDATE...
ISSUED AT 827 PM MST THU JAN 15 2015
MADE A CHANGE TO THE CURRENT SUITE OF WIND HIGHLIGHTS TO DELAY THE
START TIME OF THE HIGH WIND WATCH FOR THE SOUTHERN LARAMIE RANGE
AND FOOTHILLS. WINDS IN THE 750 TO 700 MB LAYER LOOK TO REMAIN IN
THE 35 TO 45 KT RANGE WITH A RATHER STRONG INVERSION DEVELOPING
NEAR THE SURFACE TONIGHT...SO THINK THE HIGH WINDS WILL NOT BE
REALIZED UNTIL PERHAPS LATE FRIDAY MORNING AFTER THE INVERSION
BREAKS AND 700 MB WINDS BREACH 50 KTS. CANT COMPLETELY RULE OUT A
FEW STRONGER GUSTS NEAR THE SUMMIT OVERNIGHT...BUT IN GENERAL FELT
THE MAIN IMPACT WOULD BE DURING THE DAY FRIDAY SO DELAYED THE HIGH
WIND START TIME TO 16Z. OTHERWISE...THE FORECAST LOOKS ON TRACK.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 305 PM MST THU JAN 15 2015
MAIN FORECAST CONCERN OVER THE NEXT 48 HOURS WILL BE THE POTENTIAL
FOR STRONG WINDS ACROSS SOUTHEAST WYOMING. OTHER THAN THAT...QUIET
WEATHER IS EXPECTED WITH MILD TEMPERATURES AND A LOW CHANCE FOR
PRECIPITATION OUTSIDE THE MOUNTAINS. ADDED SOME PATCHY FOG ACROSS
WESTERN CARBON COUNTY SINCE MODEL SOUNDINGS ARE SHOWING SOME
REDEVELOPMENT OF FOG ON THE WESTERN SLOPES OF THE SIERRA MADRE
RANGE INTO EARLY FRIDAY MORNING. MIN TEMPERATURES WILL NOT BE AS
COLD TONIGHT AS WINDS BEGIN TO INCREASE ACROSS SOUTHEAST WYOMING.
WEST TO SOUTHWEST WINDS HAVE ALREADY STARTED TO INCREASE THIS
AFTERNOON...MAINLY DUE TO SURFACE PRESSURE FALLS ACROSS THE HIGH
PLAINS AS A LEE SIDE TROUGH DEVELOPS JUST EAST OF THE LARAMIE
RANGE. THIS WILL CONTINUE INTO TONIGHT AS SURFACE PRESSURE RISES A
BIT ACROSS THE HIGH VALLEYS WEST OF THE LARAMIE RANGE. ALTHOUGH
THE NEXT PACIFIC COLD FRONT AND ASSOCIATED JET ENERGY WILL NOT YET
BE IN THE GENERAL AREA...GAP WINDS WILL BE DOMINANT STARTING LATE
THIS EVENING ACROSS PORTIONS OF THE AREA. NOT TOTALLY CONFIDENT
THAT GUSTS OVER 60 MPH WILL BE OBSERVED...BUT BELIEVE IT WILL BE
CLOSE ENOUGH TO WARRANT A WARNING. SINCE THE TIMING IS SO
TRICKY...AND WE DO NOT EXPECT STRONG WINDS ALL THE TIME...DECIDED
TO JUST UPGRADE THE HIGH WIND WATCH TO A WARNING ACROSS THE
LOCATIONS MOST PRONE TO GAP WINDS AND KEPT THE SAME START AND END
TIMES. BELIEVE THE ARLINGTON AREA BETWEEN LARAMIE AND RAWLINS
ALONG I80 AND I25 BETWEEN CHUGWATER AND WHEATLAND HAVE THE BEST
CHANCE TO REACH CRITERIA...ALTHOUGH LIKELY AT DIFFERENT TIMES.
BELIEVE THE I25 CORRIDOR AROUND BORDEAUX WILL REACH CRITERIA
FIRST...AND THEN EVENTUALLY I80 BETWEEN LARAMIE AND RAWLINS NEAR
ARLINGTON LATER ON. TOO DIFFICULT TO DETERMINE IF THE I80 SUMMIT
WILL SEE HIGH WINDS TONIGHT...WITH THE BEST CHANCE OF STRONG WINDS
BY LATE FRIDAY INSTEAD OF TONIGHT. AGAIN...THE STRONGEST WIND
GUSTS IN THESE AREAS WILL BE INTERMITTENT AND WILL LIKELY NOT
OCCUR EVERY HOUR.
WINDS WILL BEGIN TO SPREAD INTO THE HIGH VALLEYS AND HIGH PLAINS
ON FRIDAY WITH DECENT BOUNDARY LAYER MIXING AS THE PACIFIC TROUGH
AND ASSOCIATED COLD FRONT MOVE INTO WYOMING. DOWNSLOPE WINDS WILL
RESULT IN MILD HIGH TEMPERATURES FOR THIS TIME OF THE YEAR WITH
READINGS IN THE UPPER 40S TO UPPER 50S ACROSS THE HIGH
PLAINS...AND AROUND 40 WEST OF THE LARAMIE RANGE. HOWEVER...WINDS
WILL PICK UP WITH GUSTS UP TO 45 MPH EXPECTED. AGAIN...HIGH WINDS
MAY SUBSIDE FOR A TIME ACROSS THE WIND PRONE LOCATIONS BUT WILL
QUICKLY INCREASE AGAIN LATER ON FRIDAY...AND CONTINUE THROUGH
SATURDAY.
WIND EVENT WILL GRADUALLY TRANSITION TO A BORA EVENT FRIDAY NIGHT
AND INTO SATURDAY MORNING AS THE COLD FRONT MOVES ACROSS THE AREA
ALONG WITH A STRONG JET ALOFT. THE WIND PRONE LOCATIONS WILL
LIKELY SEE GUSTS OVER 70 MPH IN THIS TIME RANGE. GUSTS OVER 60 MPH
ARE POSSIBLE JUST EAST OF THE LARAMIE RANGE DURING THIS TIME
FRAME DUE TO A COMBINATION OF MOUNTAIN WAVE ACTIVITY AND A STRONG
BORA...BUT A LITTLE TOO EARLY TO GO WITH A HIGH WIND WATCH
BETWEEN CHEYENNE AND DOUGLAS. FOR NOW...INCREASED GUSTS OVER 50
MPH. THE BEST TIME FRAME FOR THE LOWER ELEVATIONS...INCLUDING
PORTIONS OF THE LARAMIE VALLEY...TO SEE STRONG WINDS WILL BE 00Z
TO 09Z WHERE THE MODELS ARE SHOWING THE STRONGEST DOWNWARD OMEGA.
PRECIPITATION WILL MAINLY BE CONFINED TO THE MOUNTAINS AND EAST
CENTRAL WYOMING/NORTHERN PANHANDLE OF NEBRASKA WITH MODELS
INDICATING A BRIEF PERIOD OF LOW TO MIDLEVEL DYNAMIC LIFT. SNOW
ACCUMULATIONS APPEAR TO BE MINIMAL DUE TO THE PROGRESSIVE NATURE
OF THE SYSTEM.
TEMPERATURES WILL BE COLDER ON SATURDAY...BUT REMAIN NEAR NORMAL.
GUSTY NORTHWEST WINDS WILL MAINLY BE CONFINED TO THE HIGH PLAINS.
HIGHS IN THE 30S TO LOW 40S ARE EXPECTED ACROSS THE FORECAST AREA.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 207 PM MST THU JAN 15 2015
WEATHER PATTERN TO BECOME MORE ACTIVE THIS WEEKEND AND INTO NEXT
WEEK. SHORTWAVE WILL EXIT THE AREA SATURDAY NIGHT WITH RIDGING
SUNDAY. TEMPERATURES WILL WARM NICELY SUNDAY WITH HIGHS WEATHER
PATTERN TO BECOME MORE ACTIVE THIS WEEKEND AND INTO NEXT WEEK.
SHORTWAVE WILL EXIT THE AREA SATURDAY NIGHT WITH RIDGING SUNDAY.
TEMPERATURES WILL WARM NICELY SUNDAY WITH HIGHS IN THE MID 40S TO
MID 50S EAST AND 30S WEST UNDER PARTLY CLOUDY SKIES. WINDS WILL
AGAIN BE A CONCERN SUNDAY MAINLY ACROSS THE WIND PRONE AREAS IN
SOUTHEAST WYOMING. GFS SHOWING A SOLID 50 TO 60 KTS OVER THESE AREAS
AT 18Z. DEPENDING ON WHICH WAY THE MODELS TREND...SOME OF THE
STRONGER WINDS COULD STRETCH FARTHER EAST...SUCH AS INTO CHEYENNE.
MORE SHORTWAVE ENERGY TO DIVE ACROSS THE AREA MONDAY. MINIMAL
SNOW ACCUMULATIONS A DECENT POSSIBILITY INTO THE MOUNTAINS MONDAY
WITH A FEW RAIN/SNOW SHOWERS INTO LOWER ELEVATIONS INCLUDING THE
PLAINS. NORTHWEST FLOW WILL REMAIN IN PLACE TUESDAY AND WEDNESDAY
WITH COOLER TEMPERATURES IN STORE ACROSS THE AREA. NOT LOOKING FOR
ANYTHING NEAR AS COLD AS A FEW WEEKS AGO...BUT CERTAINLY BELOW
NORMAL INTO MID AND LATE NEXT WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1050 PM MST THU JAN 15 2015
VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD. WINDS WILL
BE LIGHT TONIGHT ACROSS THE PANHANDLE WITH BREEZY TO WINDY
CONDITIONS FOR SOUTHEAST WYOMING. STRONG WINDS WILL OCCUR IN THE
WIND PRONE PORTIONS OF SOUTHEAST WYOMING TONIGHT THROUGH FRIDAY
NIGHT WITH GUSTS TO 40 TO 55 KTS. THIS INCLUDES NORTHERN SNOWY
RANGE FOOTHILLS...AND THE SOUTHERN LARAMIE RANGE AND EASTERN
FOOTHILLS. A COLD FRONT WILL MOVE EAST ACROSS THE FORECAST AREA
FRIDAY EVENING/OVERNIGHT...WITH GUSTY WINDS EXPANDING EAST OUT
ONTO THE PLAINS OF WYOMING AND THE NEBRASKA PANHANDLE. COULD SEE
GUSTS OF 25 TO 35 KTS THROUGH SATURDAY MORNING.
&&
.FIRE WEATHER...
ISSUED AT 207 PM MST THU JAN 15 2015
NO FIRE WEATHER CONCERNS. WARM AND BREEZY CONDITIONS ARE LIKELY OVER
THE NEXT FEW DAYS...BUT MINIMUM RELATIVE HUMIDITY VALUES SHOULD STAY
ABOVE CRITICAL THRESHOLDS. STRONG WINDS ARE EXPECTED TO DEVELOP OVER
THE TYPICAL WIND PRONE LOCATIONS OF SOUTHEAST WY BY LATE TONIGHT OR
EARLY FRI MORNING...POSSIBLY SPREADING ONTO THE HIGH PLAINS BY LATE
FRI NIGHT OR EARLY SAT. WIND GUSTS MAY APPROACH 60 MPH.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 8 AM MST SATURDAY FOR WYZ106-110.
HIGH WIND WATCH FROM 9 AM MST FRIDAY THROUGH SATURDAY MORNING
FOR WYZ116-117.
NE...NONE.
&&
UPDATE...RJM
SHORT TERM...TJT
LONG TERM...SML
AVIATION...RJM
FIRE WEATHER...TJTHazardous weather outlook, Jan 15, 8:16 PM MST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
816 PM MST THU JAN 15 2015
WYZ101>119-170330-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
816 PM MST THU JAN 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
WEST TO SOUTHWEST WINDS WILL INCREASE IN AND AROUND THE SOUTHEAST
WYOMING MOUNTAINS LATE THIS EVENING THROUGH TONIGHT. WIND GUSTS
AS HIGH AS 65 MPH ARE EXPECTED ACROSS THE WIND CORRIDOR FROM
ARLINGTON THROUGH CHUGWATER...WHICH INCLUDES THE INTERSTATE 80
CORRIDOR BETWEEN LARAMIE AND RAWLINS. A HIGH WIND WARNING IS IN
EFFECT FOR THESE AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WINDY CONDITIONS WILL CONTINUE FRIDAY THROUGH SATURDAY MORNING.
WIND GUSTS AS HIGH AS 65 MPH WILL CONTINUE TO BE POSSIBLE FOR
AREAS IN AND AROUND THE SOUTHEAST WYOMING MOUNTAINS. THESE STRONG
WINDS MAY SPREAD INTO THE SOUTHERN LARAMIE RANGE AND EASTERN
FOOTHILLS ON FRIDAY MORNING...AND ONTO THE SOUTHEAST WYOMING
PLAINS EARLY SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NEZ002-003-019>021-054-055-095-096-170330-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
816 PM MST THU JAN 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
High Wind, Central Laramie Range and Southwest Platte County
- When
- January 15, 11:15 PM MST to January 16, 3:50 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 16/1520 MST.
High Wind, North Snowy Range Foothills
- When
- January 15, 11:26 PM MST to January 16, 1:51 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- January 16, 9:25 AM MST to 12:30 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 16/0925 MST.
High Wind, North Snowy Range Foothills
- When
- January 16, 9:50 AM MST to 10:15 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 16/1015 MST.
High Wind, North Snowy Range Foothills
- When
- January 16, 10:15 AM MST to 12:35 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The wind sensor at Elk Mountain measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range
- When
- January 16, 11:41 AM MST to 11:46 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Lone Tree measured peak wind gusts of 58 mph.
High Wind, North Snowy Range Foothills
- When
- January 16, 12:55 PM MST to 1:55 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- January 16, 1:00 PM MST to 2:00 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- January 16, 1:05 PM MST to 2:45 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured wind gusts of 58 mph or higher, with a peak gust of 68 mph at 16/1350 MST.
High Wind, South Laramie Range
- When
- January 16, 2:31 PM MST to 2:36 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wildcat Trail measured peak wind gusts of 62 mph.
High Wind, South Laramie Range
- When
- January 16, 2:46 PM MST to 2:51 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Buford East measured peak wind gusts of 58 mph.
High Wind, Laramie Valley
- When
- January 16, 3:45 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The UPR sensor at Rock River measured a peak wind gust of 59 mph.
High Wind, South Laramie Range Foothills
- When
- January 16, 3:45 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The HADS sensor at Polo Ranch measured a peak wind gust of 58 mph.
High Wind, North Snowy Range Foothills
- When
- January 16, 5:11 PM MST to 5:16 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Strouss Hill measured peak wind gusts of 59 mph.
High Wind, South Laramie Range
- When
- January 16, 5:45 PM MST to 6:55 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Lynch measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- January 16, 6:00 PM MST to 10:05 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at County Road 402 measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 16/1800 MST.
High Wind, South Laramie Range
- When
- January 16, 6:31 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Remount Road measured a peak wind gust of 58 mph.
High Wind, Central Laramie County
- When
- January 16, 6:50 PM MST to 7:05 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The WYDOT sensor at Bear Creek measured peak wind gusts of 59 mph.
High Wind, Laramie Valley
- When
- January 16, 7:25 PM MST to 8:40 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Quealy Dome measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 16/1930 MST.
High Wind, South Laramie Range Foothills
- When
- January 16, 7:25 PM MST to 8:25 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher.
High Wind, East Platte County
- When
- January 16, 7:41 PM MST to 8:51 PM MST
- Where
- East Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT sensor at Coleman measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 16/1941 MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, January 15 to 16, 20152 deaths · 1 event
- Winter Weather in Kentucky, January 15, 20151 death · 8 injured · 19 events
- Heavy Snow and Winter Weather in Washington, January 15 to 16, 201533 events
- Winter Weather in Missouri, January 15, 20153 injured · 7 events
- High Wind in Montana, January 15 to 19, 201574 kt wind · 18 events
- High Surf in Hawaii, January 15 to 18, 201512 events
- Winter Weather in Alabama, January 15, 201510 events
- Heavy Snow and Winter Weather in Idaho, January 15 to 16, 20159 events
- Winter Weather in Illinois, January 15, 20157 events
- Winter Weather in Tennessee, January 15, 20153 events
- High Wind in Oregon, January 15 to 16, 201555 kt wind · 2 events
- Blizzard in Alaska, January 15 to 17, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 554243, 554246, 554253, 554251, 554249, 555727, 554250, 554245, 554247, 555730, 555726, 555725, 555732, 554252, 555728, 554248, 555729, 555740, 555724, 555733, 554244.